Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Suffer cramps on lower quadrant and slight constipation. Take miralax. CT scan showed diverticula. Prescribed cipro and flagyl. Worried?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
Started a week and a half ago with cramps on lower left quadrant and slight constipation. Went to emurgentcare and said i was bound up. Told me to take miralax and milk of mag. Symptoms persisted so went to ER. Blood, irine and CT scan was said to be normal besides a diverticula on right side. Prescribed cipro and flagyl for a week. Dose is done and still have symptoms. No fever, vomiting or severe pain. Just bloating, bad gas , watery yellow stool which is sometimes brownish, the cramping has radiated to entire abdomen under navel and if i press in there is a hard lump on right side under rib cage. Havent had solid food because it seems my stomach or colon cant handle it and causes great discomfort. Please help. Im getting depressed and worried
Posted Sun, 13 Oct 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 15 hours later
Brief Answer:
Please see the details

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

Since CT scan is normal I don't think there is much to worry. It may be simply a Intestinal colic. You have already taken a course of antibiotics so I will advise you to take some antispasmodic agent like drataverine, a course of pre and probiotic and take a proton pump inhibitor like rabeprazole. If not relieved within a week then you may require revaluation may be colonoscopy examination

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor